Alert archive / New Mexico / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 152, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 13, 2018, 5:19 PM MDT for Sandoval County, New Mexico. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2018, 5:19 PM MDT (23:19 UTC)
- Expired
- Jul 13, 2018, 5:44 PM MDT
- In force
- 25 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Sandoval County, NM
The radar
The Albuquerque radar (KABX), 82 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.3 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 245 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 1182 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
382
WUUS55 KABQ 132319
SVRABQ
NMC043-140015-
/O.NEW.KABQ.SV.W.0152.180713T2319Z-180714T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albuquerque NM
519 PM MDT FRI JUL 13 2018
The National Weather Service in Albuquerque has issued a
* Severe Thunderstorm Warning for...
Central Sandoval County in north central New Mexico...
* Until 615 PM MDT.
* At 519 PM MDT, a severe thunderstorm was located 9 miles south of
Cuba, moving southwest at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Torreon Navajo Mission.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3600 10702 3588 10685 3562 10706 3580 10731
TIME...MOT...LOC 2319Z 040DEG 8KT 3589 10700
HAIL...1.00IN
WIND...60MPH
$$
541 follow-up statement
025
WWUS55 KABQ 132344
SVSABQ
Severe Weather Statement
National Weather Service Albuquerque NM
544 PM MDT FRI JUL 13 2018
NMC043-132354-
/O.CAN.KABQ.SV.W.0152.000000T0000Z-180714T0015Z/
Sandoval-
544 PM MDT FRI JUL 13 2018
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SANDOVAL COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled. However heavy rain is
still possible with this thunderstorm.
LAT...LON 3600 10702 3588 10685 3562 10706 3580 10731
TIME...MOT...LOC 2342Z 040DEG 8KT 3585 10704
$$
54What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:14 PM MDT, 3 hours 5 minutes earlier.
Area forecast discussion, Jul 13, 2:14 PM MDT, 3 hours 5 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 214 PM MDT Fri Jul 13 2018 .SYNOPSIS... Showers and thunderstorms with locally heavy rainfall will continue through the weekend across much of New Mexico. Any direct hits from these storms will be capable of torrential rains, small hail, strong outflow winds, and frequent lightning. A gradual decrease in the coverage of thunderstorms is expected next week as a strong ridge of high pressure builds over New Mexico. Temperatures will warm above normal next week with lots of 90s and 100s. && .DISCUSSION... A record PW value of 1.26" this morning and an upper wave drifting west across central NM has generated a healthy crop of showers and storms with locally heavy rainfall this afternoon. Coverage will continue expanding through the late afternoon and evening with the focus likely along the I-40 corridor of central and western NM. The bulk of deterministic and statistical models show storms persisting in this area until after midnight. Not much change is in store through Monday as near record moisture levels remain in place over NM. The focus will continue near the high terrain during the early to mid afternoon before spreading into nearby highlands and valleys through the late afternoon and evening. Very heavy rainfall will still be possible just about anywhere and Flash Flood Watches are likely again through the weekend. At this time the latest models have the greatest focus over the southern and western half of the area Saturday then the northern and western half of the area Sunday and Monday. High temperatures will remain slightly below normal in this pattern. Unfortunately models are coming into very good agreement that a 600dm H5 high pressure center will build directly over NM next week. This will force a decrease in storm coverage by Tuesday followed by record to near-record heat for the remainder of the week. Recycled moisture and very weak steering flow will still allow for locally heavy rainfall however chances would decrease considerably. Guyer && .FIRE WEATHER... A relatively wet weather pattern will continue for many locations within northern and central New Mexico through the next few days. A weak upper level low circulation has sagged into the state, retaining very light mid to upper level winds over the region, and this will keep the scattered to widespread showers and thunderstorms moving very slowly. This will amplify the locally heavy rainfall and flash flooding threats, especially over recent wildfire burn scars. A few new lightning strike ignitions will be possible, but this threat should be decreasing into the weekend as more wetting rain falls over the area. Prevailing surface winds will remain light to moderate, however gusty and erratic winds will develop abruptly under and near any showers or thunderstorms over the coming days. Expect excellent RH recovery tonight and each subsequent night through the middle of next week. All of these forecast elements should alleviate any widespread critical fire weather conditions through early next week. A gradual day-by-day drying trend is expected during the middle to late part of next week as high pressure strengthens over NV and moisture is recycled away. There remains potential for a weak back door front to arrive from the northeast by mid-week, but at this point no significant moisture re-charge is anticipated. This will lead to less storm coverage and rising temperatures late next week. && .AVIATION... 18Z TAF CYCLE Another day of scattered to numerous showers and thunderstorms is expected across much of northern and central New Mexico today and tonight. Storms will continue to initiate off of the higher terrain and then slowly roll into adjacent valleys and lowlands. The northern half of the state will generally observe a storm motion to the west southwest, but more erratic storm motion is anticipated south of Interstate 40. Heavy downpours will temporarily reduce ceilings/visibility to MVFR/IFR conditions, and the gusty outflows from storms will produce erratic, and perhaps strong winds. Storms will likely carry on well into the overnight hours, especially in west central New Mexico. There will be a gradual decrease in storm coverage toward dawn Saturday before another active round of storms redevelops later in the afternoon. 52 && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 64 90 64 89 / 50 30 50 40 Dulce........................... 52 86 53 85 / 60 50 60 60 Cuba............................ 55 82 56 82 / 70 60 50 70 Gallup.......................... 57 84 56 85 / 70 60 50 50 El Morro........................ 55 78 54 79 / 90 70 70 60 Grants.......................... 57 83 57 83 / 80 50 60 50 Quemado......................... 56 76 56 78 / 70 70 60 60 Glenwood........................ 65 83 64 83 / 60 60 50 60 Chama........................... 49 80 49 79 / 70 70 50 80 Los Alamos...................... 60 81 61 82 / 60 50 50 60 Pecos........................... 57 79 58 81 / 70 70 40 60 Cerro/Questa.................... 53 80 53 80 / 60 50 40 60 Red River....................... 47 71 47 71 / 60 60 40 70 Angel Fire...................... 45 76 43 77 / 60 60 40 70 Taos............................ 53 84 53 84 / 50 50 30 50 Mora............................ 51 79 51 80 / 50 60 40 60 Espanola........................ 59 88 60 88 / 50 40 40 50 Santa Fe........................ 58 80 60 82 / 70 60 40 60 Santa Fe Airport................ 57 85 59 87 / 70 50 40 50 Albuquerque Foothills........... 62 86 64 88 / 70 50 50 50 Albuquerque Heights............. 67 87 67 89 / 70 40 40 50 Albuquerque Valley.............. 64 89 65 90 / 70 40 40 40 Albuquerque West Mesa........... 64 88 65 90 / 70 40 40 50 Los Lunas....................... 63 89 63 90 / 70 40 40 40 Rio Rancho...................... 64 88 65 90 / 70 40 40 50 Socorro......................... 65 88 66 90 / 60 40 40 40 Sandia Park/Cedar Crest......... 59 80 60 82 / 80 60 50 50 Tijeras......................... 59 82 60 84 / 80 60 50 50 Moriarty/Estancia............... 55 84 56 86 / 70 60 40 40 Clines Corners.................. 57 81 58 83 / 70 70 40 50 Gran Quivira.................... 58 81 59 84 / 70 60 40 50 Carrizozo....................... 63 82 63 84 / 50 50 40 40 Ruidoso......................... 57 76 57 78 / 50 70 40 50 Capulin......................... 56 82 57 83 / 50 40 20 40 Raton........................... 54 86 55 88 / 40 40 20 40 Springer........................ 56 87 57 89 / 40 30 20 40 Las Vegas....................... 54 81 55 84 / 50 60 30 40 Clayton......................... 62 89 63 91 / 30 20 20 20 Roy............................. 61 85 61 87 / 40 40 20 30 Conchas......................... 67 93 67 95 / 50 40 30 20 Santa Rosa...................... 64 90 65 92 / 60 50 30 30 Tucumcari....................... 68 95 69 97 / 40 40 30 20 Clovis.......................... 66 91 66 92 / 30 40 20 20 Portales........................ 66 92 67 93 / 30 40 20 20 Fort Sumner..................... 69 93 68 95 / 40 40 20 20 Roswell......................... 71 95 70 96 / 30 30 20 20 Picacho......................... 64 85 64 86 / 50 40 30 40 Elk............................. 61 81 61 82 / 40 60 40 50 && .ABQ WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until midnight MDT tonight for the following zones... NMZ504-506>515-518>526. &&
Hazardous weather outlook, Jul 13, 2:31 PM MDT, 2 hours 48 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Albuquerque NM 231 PM MDT Fri Jul 13 2018 NMZ501>540-141100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 231 PM MDT Fri Jul 13 2018 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...This Afternoon and Tonight Scattered to numerous thunderstorms with locally heavy rainfall will continue to impact much of the area through tonight. Storm motions will be slow and localized areas of torrential rain are likely. This may lead to flash flooding, especially near recent burn scars and within urban drainage systems. Isolated locations may receive up to 2 inches of rainfall in less than 1 hour. A few storms may also produce small hail and wind gusts to 50 mph. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Scattered to numerous thunderstorms will continue over the weekend and into early next week. Storm motions will remain slow and locally heavy rainfall is likely. This may lead to localized areas of flash flooding, especially near recent burn scars and within urban drainage systems. Isolated locations may receive up to 2 inches of rainfall. A few storms may also produce small hail and wind gusts to 50 mph. .SPOTTER INFORMATION STATEMENT... Contact local law enforcement or the National Weather Service to report flash flooding, hail, and high winds at 1-888-386-7637. Guyer
In the hours before
Special weather statement, Jul 13, 3:11 PM MDT, 2 hours 8 minutes before
Special Weather Statement National Weather Service Albuquerque NM 311 PM MDT FRI JUL 13 2018 NMZ538-132145- Chaves County Plains- 311 PM MDT FRI JUL 13 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHAVES COUNTY UNTIL 345 PM MDT... At 309 PM MDT, Doppler radar was tracking a strong thunderstorm over southeastern Roswell, moving north at 20 mph. Law enforcement in Roswell has received reports of funnel clouds with this storm. Winds in excess of 55 mph will be possible with this storm. Heavy rain will also be possible with this storm. Funnel clouds have been observed with this storm. Locations impacted include... Roswell, Bitter Lake Wildlife Refuge and Midway. This includes Highway 285 between Mile Markers 97 and 121. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Localized gusty winds to 55 mph are possible in the vicinity of these funnel clouds. Localized damage to lightweight structures such as outbuildings, carports and patio covers, as well as tree branches and street signs, is possible. && LAT...LON 3322 10441 3325 10462 3359 10469 3353 10424 TIME...MOT...LOC 2109Z 188DEG 16KT 3332 10451 54
Local storm report, Jul 13, 4:09 PM MDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
409 PM MDT FRI JUL 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM FLASH FLOOD RESERVE 33.71N 108.76W
07/12/2018 CATRON NM LAW ENFORCEMENT
&&
EVENT NUMBER ABQ201800717
GUYERLocal storm report, Jul 13, 4:12 PM MDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
412 PM MDT FRI JUL 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0233 PM TSTM WND DMG 3 SE MORIARTY 34.98N 106.01W
07/13/2018 TORRANCE NM TRAINED SPOTTER
METAL STORAGE SHED DESTROYED BY OUTFLOW WINDS
&&
EVENT NUMBER ABQ201800718
GUYERSpecial weather statement, Jul 13, 4:48 PM MDT, 31 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
448 PM MDT FRI JUL 13 2018
NMZ523-529-533-132330-
Guadalupe County-Northeast Highlands-Central Highlands-
448 PM MDT FRI JUL 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SAN MIGUEL AND
NORTHWESTERN GUADALUPE COUNTIES UNTIL 530 PM MDT...
At 448 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Anton Chico, or 18 miles south of Las Vegas, moving
west at 15 mph.
Wind gusts up to 50 mph will be possible with this storm.
Heavy rain will also be possible with this storm.
Locations impacted include...
Villanueva, Villanueva State Park, Ribera, Chapelle, Sena, Los
Montoyas and Tecolotito.
This includes Interstate 25 between Mile Markers 322 and 334.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Motorists can expect brief but sudden changes in visibility and
ponding of water on highways as storms move through the area.
&&
LAT...LON 3528 10504 3509 10534 3543 10549 3544 10539
3543 10537 3544 10537 3546 10516
TIME...MOT...LOC 2248Z 068DEG 11KT 3534 10517
54Special weather statement, Jul 13, 4:57 PM MDT, 22 minutes before
Special Weather Statement National Weather Service Albuquerque NM 457 PM MDT FRI JUL 13 2018 NMZ504-511-132345- Northwest Highlands-Jemez Mountains- 457 PM MDT FRI JUL 13 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SANDOVAL COUNTY UNTIL 545 PM MDT... At 456 PM MDT, Doppler radar was tracking a strong thunderstorm near Fenton Lake State Park, or 12 miles southeast of Cuba, moving west at 15 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Heavy rain will also be possible with this storm. Locations impacted include... Fenton Lake State Park, Highway 550, and Highway 197. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Motorists can expect brief but sudden changes in visibility and ponding of water on highways as storms move through the area. && LAT...LON 3602 10673 3585 10665 3566 10702 3596 10716 TIME...MOT...LOC 2256Z 068DEG 11KT 3591 10678 54
Local storm report, Jul 13, 5:02 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
502 PM MDT FRI JUL 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM FLASH FLOOD 1 SE UTE PARK 36.55N 105.09W
07/13/2018 COLFAX NM EMERGENCY MNGR
LARGE AREA OF MUD... ASH... ROCKS... AND DEBRIS DAMAGED
A COUPLE HOMES AND AT LEAST ONE VEHICLE
&&
EVENT NUMBER ABQ201800719
GUYERThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 6:29 PM MDT | Areal Flood Advisory | ABQ | Sandoval, Santa Fe | 2 hr |
| Jul 12, 7:47 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 118 min |
| Jul 12, 8:23 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 82 min |
| Jul 12, 9:27 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 93 min |
| Jul 13, 2:41 AM MDT | Flash Flood Watch | ABQ | 19 hr | |
| Jul 13, 12:23 PM MDT | Special Weather Statement | ABQ | Sandoval | 52 min |
| Jul 13, 12:37 PM MDT | Areal Flood Advisory | ABQ | Catron | 3 hr |
| Jul 13, 12:53 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 3 hr |
| Jul 13, 12:58 PM MDT | Areal Flood Advisory | ABQ | Colfax | 3 hr |
| Jul 13, 1:10 PM MDT | Special Weather Statement | ABQ | Santa Fe | 50 min |
| Jul 13, 1:46 PM MDT | Special Weather Statement | ABQ | Taos | 44 min |
| Jul 13, 2:37 PM MDT | Areal Flood Advisory | ABQ | San Miguel | 3 hr |
| Jul 13, 2:44 PM MDT | Flash Flood Warning | ABQ | Colfax | 3 hr |
| Jul 13, 2:53 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Torrance | 3 hr |
| Jul 13, 2:59 PM MDT | Special Weather Statement | ABQ | Torrance | 46 min |
| Jul 13, 3:11 PM MDT | Special Weather Statement | ABQ | Chaves | 34 min |
| Jul 13, 3:24 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba | 3 hr |
| Jul 13, 3:38 PM MDT | Areal Flood Advisory | ABQ | Torrance | 3 hr |
| Jul 13, 4:28 PM MDT | Areal Flood Advisory | ABQ | Cibola | 3 hr |
| Jul 13, 4:44 PM MDT | Areal Flood Advisory | ABQ | Quay | 3 hr |
| Jul 13, 4:48 PM MDT | Special Weather Statement | ABQ | San Miguel | 42 min |
| Jul 13, 4:57 PM MDT | Special Weather Statement | ABQ | Sandoval | 48 min |
| Jul 13, 5:41 PM MDT | Areal Flood Advisory | ABQ | San Juan | 109 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.